Alert archive / Connecticut / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 103, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Sep 8, 2012, 2:40 PM EDT for Northwest Hills Planning Region, Connecticut. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2012, 2:40 PM EDT (18:40 UTC)
- Expired
- Sep 8, 2012, 3:01 PM EDT
- In force
- 21 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
The radar
The Albany radar (KENX), 107 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 8, 11:18 AM EDT | Tornado Watch | SPC | 10 hr |
| Sep 8, 12:40 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 397 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
572
WUUS51 KALY 081840
SVRALY
CTC005-081945-
/O.NEW.KALY.SV.W.0103.120908T1840Z-120908T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
240 PM EDT SAT SEP 8 2012
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
* UNTIL 345 PM EDT
* AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CORNWALL BRIDGE...OR 12
MILES NORTH OF NEW MILFORD...AND MOVING NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CORNWALL BRIDGE AND CORNWALL BRIDGE POTTERY BY 245 PM EDT...
TORRINGTON BY 255 PM EDT...
WINSTED AND NORFOLK BY 305 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SATURDAY EVENING
FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW
YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4176 7350 4201 7326 4204 7300 4197 7302
4198 7289 4196 7288 4195 7289 4166 7339
TIME...MOT...LOC 1840Z 225DEG 36KT 4176 7336
$$
BGM/HWJIV1 follow-up statement
050
WWUS51 KALY 081901
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
301 PM EDT SAT SEP 8 2012
CTC005-081911-
/O.CAN.KALY.SV.W.0103.000000T0000Z-120908T1945Z/
LITCHFIELD CT-
301 PM EDT SAT SEP 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LITCHFIELD COUNTY IS
CANCELLED...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
ADDITIONAL THUNDERSTORMS ARE TRACKING INTO THE COUNTY. STAY TUNED
FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SATURDAY EVENING
FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW
YORK AND SOUTHERN VERMONT.
LAT...LON 4176 7350 4201 7326 4204 7300 4197 7302
4198 7289 4196 7288 4195 7289 4166 7339
TIME...MOT...LOC 1901Z 225DEG 36KT 4190 7315
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 1:44 PM EDT, 56 minutes earlier.
Area forecast discussion, Sep 8, 1:44 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 144 PM EDT SAT SEP 8 2012 .SYNOPSIS... A STRONG COLD FRONT WILL APPROACH THE REGION TODAY AND MOVE ACROSS THE LOCAL AREA THIS EVENING BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS...WITH SOME SEVERE THUNDERSTORMS POSSIBLE. COOLER AND DRIER AIR WILL BE USHERED INTO THE REGION FOR SUNDAY AND THERE WILL BE LINGERING CHANCES FOR SHOWERS. DRY WEATHER IS THEN EXPECTED MUCH OF NEXT WEEK AS HIGH PRESSURE DOMINATES. && .NEAR TERM /THROUGH TONIGHT/... DISCRETE CELLS HAVE DEVELOPED AND WE CONTINUE TO MONITOR VERY CLOSELY. TORNADO WATCH IS NOW IN EFFECT FOR THE ENTIRE REGION. INTENSIFYING SQUALL LINE WITH EMBEDDED QLCS WAS FAST APPROACHING THE I81 CORRIDOR AND THIS WILL TRANSVERSE THE ENTIRE REGION THIS AFTERNOON. SIG TOR PARAMETER WERE ELEVATED WITH VALUES GREATER THAN 2 AND 0-1KM EHI VALUES 2-3...SO TOR THREAT REMAINS. WIND GUSTS OF 55-65KTS ARE EXPECTED ALONG THE LINE...AND GIVEN THE STRENGTHEN MID LEVEL WINDS...WOULD NOT BE SURPRISED TO SEE HIGHER VALUES. && .SHORT TERM /SUNDAY THROUGH MONDAY/... WITH THE PASSAGE OF THIS COLD FRONT A COOLER AND LESS HUMID AIRMASS WILL BE USHERED IN. CHANCES FOR SHOWERS WILL LINGER ON SUNDAY AS THE UPPER TROUGH AXIS APPROACHES. HIGH PRESSURE WILL BUILD IN AT THE SURFACE FROM THE WEST ON MONDAY AND HEIGHTS ALOFT WILL RISE AS THE TROUGH EXITS AND RIDGING BUILDS IN. TEMPERATURES WILL BE SEASONABLE. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... IN LIGHT OF POTENTIAL SEVERE THREAT TODAY...EFP WILL NOT BE UPDATED THIS AFTERNOON AT THIS AND MOST ADJACENT OFFICES. EFP IS A FAIR WX FORECAST THROUGHOUT. THE EXTENDED FORECAST PERIOD WILL BE MAINLY DRY WITH HIGH PRESSURE IN CONTROL INTO THURSDAY. A COLD FRONT MAY BRING A CHANCE OF SHOWERS LATE IN THE WEEK. TEMPS WILL START ON THE COOL SIDE WITH THE SFC HIGH OVER THE OHIO VALLEY AND THE NORTHEAST FOR TUESDAY...BUT THE ANTICYCLONE WILL SHIFT E/SE OVER THE MID ATLANTIC BY WEDNESDAY WITH MILDER AIR FUNNELING IN OVER THE REGION WITH TEMPS RISING BACK ABOVE NORMAL. HIGHS TUESDAY WILL BE IN THE MID 60S TO MID 70S. LOWS MONDAY AND TUESDAY NIGHTS IN THE UPPER 30S TO 40S. HIGHS FOR WED WILL RANGE FROM THE LOWER TO M70S OVER THE HILLS/MTNS AND U70S TO L80S IN THE VALLEYS. WEDNESDAY NIGHT THROUGH FRIDAY...GENERAL AGREEMENT WITH THE GFS/ECMWF/ENSEMBLES/HPC GUIDANCE THAT THE STRING OF FAIR AND DRY DAYS WILL LAST THROUGH THURSDAY. THE MID LEVEL RIDGE AXIS WILL REMAIN OVER THE EAST COAST WITH THE SFC HIGH NEAR THE MID ATLANTIC REGION. TEMPS WILL STILL RUN ABOUT 10 DEGREES ABOVE NORMAL. A WEAKENING COLD FRONT WILL BE APPROACHING FROM THE NORTH AND WEST AHEAD OF AN H500 UPPER TROUGH. THU NIGHT INTO FRIDAY...THE MOISTURE CONVERGENCE LOOKS WEAK WITH THE COLD FRONT...AND ONLY A SLIGHT CHC OF SHOWERS WAS INCLUDED IN THE GRIDS FROM THE CAPITAL REGION NORTH AND WEST. HIGHS ON FRIDAY WILL BE IN THE MID 70S TO LOWER 80S...AND THE LOWS THURSDAY NIGHT IN THE UPPER 40S AND 50S. OVERALL...TEMPS WILL STILL AVERAGE ABOVE NORMAL AND PCPN BELOW NORMAL IN THE LONG TERM. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... DISCRETE THUNDERSTORMS HAVE DEVELOPED WITH SOME SIGNS OF ROTATION AND STRAIGHT LINE WINDS. WE WILL ACCOUNT FOR THIS WITH A VCSH AND A TEMPO GROUP FOR THE NEXT COUPLE OF HOURS. THE MAIN SQUALL LINE WAS FAST APPROACHING WITH LINEAR EXTRAPOLATION PLACING THIS LINE INTO THE HUDSON RIVER VALLEY CLOSE TO 21Z. WE WILL PLACE THIS INTO THE THE TAFS WITH A TEMPO GROUP FOR HIGHER WINDS. THIS SQUALL LINE WILL PROVIDE A PERIOD OF LOW END MVFR INTO IFR THRESHOLDS...WITH QUICK IMPROVEMENTS WITH FROPA THIS EVENING. WINDS WILL ABRUPTLY SHIFT TO THE WEST IN THE WAKE OF FROPA WITH SOME EARLY GUSTS TO THE 20KT RANGE...THEN QUICKLY DIMINISH OVERNIGHT WITH A RETURN TO VFR CONDITIONS. ANOTHER SHORT WAVE APPROACHES SUNDAY WITH SOME ADDITIONAL SCT CU DEVELOPMENT EXPECTED. OUTLOOK... SUN-WED...VFR. NO SIG WX. && .FIRE WEATHER... A STRONG COLD FRONT WILL APPROACH THE REGION TODAY AND MOVE ACROSS THE LOCAL AREA THIS EVENING BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS...WITH SOME SEVERE THUNDERSTORMS POSSIBLE. COOLER AND DRIER AIR WILL BE USHERED INTO THE REGION FOR SUNDAY AND THERE WILL BE LINGERING CHANCES FOR SHOWERS. DRY WEATHER IS THEN EXPECTED MUCH OF NEXT WEEK AS HIGH PRESSURE DOMINATES. && .HYDROLOGY... A STRONG COLD FRONT WILL APPROACH THE REGION TODAY AND MOVE ACROSS THE LOCAL AREA THIS EVENING BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS...WITH SOME SEVERE THUNDERSTORMS POSSIBLE. PRECIPITABLE WATER VALUES ARE EXPECTED TO INCREASE TO UP TO 2 INCHES JUST AHEAD OF THE COLD FRONT SO VERY HEAVY DOWNPOURS ARE EXPECTED WITH THE STORMS AS THE MOVE THROUGH. WIDESPREAD RAINFALL AMOUNTS OF HALF AN INCH UP TO AN INCH ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. MUCH COOLER AIR WILL BE USHERED INTO THE REGION FOR SUNDAY AND THERE WILL BE LINGERING CHANCES FOR SHOWERS. DRY WEATHER IS THEN EXPECTED MUCH OF NEXT WEEK AS HIGH PRESSURE DOMINATES. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...IAA NEAR TERM...IAA/BGM/SNYDER SHORT TERM...IAA LONG TERM...WASULA AVIATION...BGM/WASULA FIRE WEATHER...IAA HYDROLOGY...IAA FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, Sep 8, 12:45 PM EDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1245 PM EDT SAT SEP 8 2012 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-091100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1245 PM EDT SAT SEP 8 2012 ...TORNADO WATCH 637 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOW REQUESTED FOR ALL OF EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND.
In the hours before
Special weather statement, Sep 8, 9:11 AM EDT, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 911 AM EDT SAT SEP 8 2012 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-081800- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER... NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 911 AM EDT SAT SEP 8 2012 ...SIGNIFICANT SEVERE THUNDERSTORMS EXPECTED ACROSS EASTERN NEW YORK AND WESTERN NEW ENGLAND THIS AFTERNOON INTO TONIGHT... THE NATIONAL WEATHER SERVICE IS FORECASTING THE DEVELOPMENT OF WIDESPREAD DAMAGING WINDS AND POSSIBLE TORNADOES OVER EASTERN NEW YORK AND WESTERN NEW ENGLAND THIS AFTERNOON INTO TONIGHT. A STRONG COLD FRONT WILL INTERACT WITH A MOIST AND UNSTABLE AIRMASS TODAY. THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FAST MOVING COLD FRONT WITH SQUALL-LINE DEVELOPMENT TAKING PLACE THIS AFTERNOON. AS THE LINE INTENSIFIES...THE THREAT FOR WIDESPREAD WIND DAMAGE AND POSSIBLE TORNADOES WILL INCREASE AS THE LINE MOVES INTO THE STRONGER INSTABILITY ACROSS EASTERN NEW YORK AND WESTERN NEW ENGLAND THIS AFTERNOON INTO TONIGHT. DAMAGING WIND GUSTS WILL BE COMMON ACROSS THE AREA AND SOME LOCATIONS COULD RECEIVE DAMAGING WIND GUSTS OF OVER 70 MPH. STATE AND LOCAL EMERGENCY MANAGERS ARE MONITORING THIS DEVELOPING SITUATION. THOSE IN THE THREATENED AREA ARE URGED TO REVIEW SEVERE WEATHER SAFETY RULES AND TO LISTEN TO RADIO...TELEVISION...AND NOAA WEATHER RADIO FOR POSSIBLE WATCHES...WARNINGS...AND STATEMENTS LATER TODAY. BGM/SND FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
Special weather statement, Sep 8, 1:12 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
112 PM EDT SAT SEP 8 2012
NYZ032-033-038-081800-
HAMILTON NY-NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
112 PM EDT SAT SEP 8 2012
...STRONG THUNDERSTORMS IN
HAMILTON COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ALGER ISLAND PUBLIC CAMPGROUND TO 15 MILES SOUTHWEST OF WEST
WINFIELD TO 47 MILES SOUTHWEST OF WEST WINFIELD...OR ALONG A LINE
EXTENDING FROM OLD FORGE TO 16 MILES WEST OF HARTWICK TO 33 MILES
WEST OF ONEONTA...AND MOVING NORTHEAST AT 50 MPH.
THUNDERSTORMS WILL BE NEAR...
ALGER ISLAND PUBLIC CAMPGROUND AND POLAND BY 120 PM EDT
WEST WINFIELD...OHIO...EAGLE BAY AND COLD BROOK BY 125 PM EDT
LIMEKILN LAKE CAMPGROUND...INLET...CEDARVILLE AND NEWPORT BY 130 PM
EDT
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SATURDAY EVENING
FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW
YORK AND SOUTHERN VERMONT.
LAT...LON 4322 7508 4328 7516 4334 7509 4370 7513
4405 7502 4412 7438 4326 7464 4328 7471
4318 7470 4311 7477 4303 7474 4287 7476
4289 7487 4282 7490 4290 7509 4285 7514
4285 7521 4306 7522
TIME...MOT...LOC 1712Z 223DEG 45KT 4377 7491 4272 7534
4232 7566
SNYDER/KOLECILocal storm report, Sep 8, 2:18 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
218 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM TSTM WND DMG NORTHFIELD 41.69N 73.11W
09/08/2012 LITCHFIELD CT AMATEUR RADIO
WIRES DOWN
&&
EVENT NUMBER ALY1200192
IRLLocal storm report, Sep 8, 2:20 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
220 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM TSTM WND DMG NORTHFIELD 41.69N 73.11W
09/08/2012 LITCHFIELD CT AMATEUR RADIO
TREES DOWN ON WIRES
&&
CORRECTED REMARKS
EVENT NUMBER ALY1200192
IRLLocal storm report, Sep 8, 2:25 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
225 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM TSTM WND DMG DOLGEVILLE 43.10N 74.77W
09/08/2012 HERKIMER NY TRAINED SPOTTER
TREE DOWN ON WIRES
&&
EVENT NUMBER ALY1200193
IRLLocal storm report, Sep 8, 2:30 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
230 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG ILION 43.01N 75.04W
09/08/2012 HERKIMER NY LAW ENFORCEMENT
TREE DOWN ON EAST NORTH STREET
&&
EVENT NUMBER ALY1200194
IRLThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 1:32 PM EDT | Severe Thunderstorm Warning | ALY | Northwest Hills Planning Region | 58 min |
| Sep 8, 1:52 PM EDT | Tornado Warning | ALY | Northwest Hills Planning Region | 38 min |
| Sep 8, 2:45 PM EDT | Special Weather Statement | ALY | 30 min | |
| Sep 8, 3:21 PM EDT | Special Weather Statement | ALY | 24 min | |
| Sep 8, 5:48 PM EDT | Severe Thunderstorm Warning | ALY | Northwest Hills Planning Region | 57 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.